Oklahoma, 2014Hail in Oklahoma, May 11, 2014
May 11, 2014 · NWS AMA · 3 events in 1 county or zone
A brief round of convection occurred during the afternoon hours of the 11th. This convection was sparked by the combination of a dryline situated across the eastern Oklahoma Panhandle and a shortwave trough ejecting northeastward from New Mexico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A brief round of convection occurred during the afternoon hours of the 11th. This convection was sparked by the combination of a dryline situated across the eastern Oklahoma Panhandle and a shortwave trough ejecting northeastward from New Mexico. Discrete supercells developed over the eastern Oklahoma Panhandle shortly before 2 PM CST. These supercells moved northeastward and entered southwestern Kansas by 4 PM CST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 11, 1:55 PM CST, 30 minutes earlier.
Area forecast discussion, May 11, 1:55 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
255 PM CDT SUN MAY 11 2014
.DISCUSSION...
A DRYLINE EXTENDED SOUTHWARD FROM A COLD FRONT OVER WESTERN BEAVER
COUNTY TO JUST WEST OF CLARENDON THIS AFTERNOON. SOME CU HAS
DEVELOPED ALONG AND AHEAD OF THE DRYLINE...WITH A FEW THUNDERSTORMS
IN SOUTHWEST KANSAS NEAR DODGE CITY. A FEW THUNDERSTORMS MAY BE
POSSIBLE IN THE EASTERN PANHANDLES LATE THIS AFTERNOON AND THIS
EVENING AHEAD OF THE DRYLINE. THE COLD FRONT WILL CONTINUE SOUTHWARD
ACROSS THE PANHANDLES THIS EVENING. AN ISOLATED THUNDERSTORM MAY
DEVELOP BEHIND THE COLD FRONT AS WELL. THE STORMS IN THE EASTERN
PANHANDLES WILL HAVE A CHANCE AT BECOMING SEVERE...BUT THEY SHOULD
QUICKLY MOVE NORTHEAST INTO KANSAS AND THE WESTERN PART OF OKLAHOMA.
THE MAY THREATS FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS. AN UPPER LEVEL SHORT WAVE TROUGH OVER THE 4 CORNERS REGION
WILL LIFT NORTHEAST TONIGHT AND THE LIFT ASSOCIATED WITH IT MAY SPARK
A FEW MORE SHOWERS BEHIND THE COLD FRONT AFTER MIDNIGHT ACROSS
NORTHERN AND EASTERN SECTIONS OF THE PANHANDLES.
WINDS BEHIND THE DRYLINE AND SOUTH OF THE COLD FRONT WILL STILL
ABOUT ADVISORY LEVELS EARLY THIS EVENING...SO WILL CONTINUE WITH
THE WIND ADVISORY FOR THE WESTERN AND CENTRAL PARTS OF THE TEXAS
PANHANDLE.
THIS AIR MASS BEHIND THE COLD FRONT WILL BE AN UNSEASONABLY COLD ONE.
IN FACT WE MAY EVEN SEE A FEW LOW TEMPERATURES FALLING BELOW FREEZING
IN THE OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE EITHER
TUESDAY MORNING OR WEDNESDAY MORNING. WE HAVE GONE AHEAD AND ADDED
SOME SLIGHT CHANCE POPS TO THE SOUTHWEST HALF OF THE CWA FOR SOME
SHOWERS ASSOCIATED WITH A MINOR SHORT WAVE TROUGH THAT DIVES DOWN
THE BACK SIDE OF THE LAGER UPPER TROUGH AND ACROSS EASTERN NEW
MEXICO AND WEST TEXAS ON TUESDAY.
THE AIR MASS WILL SLOWLY MODIFY AFTER MID WEEK AND WE WILL START
SEEING TEMPERATURES AROUND OR ABOVE NORMAL BY LATE IN THE WEEK.
&&
.FIRE WEATHER...
A RED FLAG WARNING WILL CONTINUE THROUGH THE MID EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES BEHIND A
DRYLINE AND SOUTH OF A COLD FRONT.
FIRE WEATHER CONCERNS WILL DECREASE THROUGH MID WEEK AS A
MUCH COOLER AIR MASS TAKES OVER AND LIGHTER WINDS PREVAIL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 44 60 35 59 37 / 5 10 5 20 0
BEAVER OK 47 58 35 62 34 / 30 10 5 5 0
BOISE CITY OK 40 51 33 55 34 / 20 10 5 20 0
BORGER TX 47 62 42 62 43 / 10 10 5 10 0
BOYS RANCH TX 44 61 38 58 36 / 5 10 5 20 0
CANYON TX 45 62 36 60 35 / 5 10 5 20 0
CLARENDON TX 51 67 41 63 41 / 20 10 5 20 0
DALHART TX 39 56 33 55 32 / 10 10 5 20 0
GUYMON OK 43 58 35 62 35 / 20 10 5 10 0
HEREFORD TX 45 62 34 56 34 / 5 10 5 20 0
LIPSCOMB TX 52 61 38 63 37 / 30 10 5 5 0
PAMPA TX 45 61 37 59 38 / 10 10 5 10 0
SHAMROCK TX 52 69 42 65 41 / 30 10 5 10 0
WELLINGTON TX 55 72 44 66 43 / 30 10 5 10 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...DONLEY...
GRAY...HANSFORD...HARTLEY...HUTCHINSON...MOORE...
OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&
03/15Hazardous weather outlook, May 11, 2:17 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
317 PM CDT SUN MAY 11 2014
OKZ001>003-TXZ001>020-120830-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
317 PM CDT SUN MAY 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS
THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND MOST OF THE TEXAS
PANHANDLE THROUGH MID EVENING DUE TO SOUTHWEST WINDS OF 25 TO 30 MPH
WITH HIGHER GUSTS ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO
15 PERCENT. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FOR THIS
AREA UNTIL 9 PM THIS EVENING.
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE
THROUGH MID EVENING ACROSS THE WESTERN HALF OF THE TEXAS PANHANDLE. A
WIND ADVISORY IS IN EFFECT FOR THIS AREA UNTIL 9 PM THIS EVENING.
THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND THE EASTERN
TEXAS PANHANDLE THROUGH THIS EVENING. A FEW STORMS MAY BECOME SEVERE
ACROSS THE EASTERN OKLAHOMA PANHANDLE AND FAR EASTERN TEXAS
PANHANDLE...WITH LARGE HAIL UP TO HEN EGG SIZE AND LOCALLY DAMAGING
WINDS IN EXCESS OF 60 MPH POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A LIGHT FREEZE MAY OCCUR TUESDAY AND WEDNESDAY MORNINGS ACROSS PARTS
OF THE OKLAHOMA PANHANDLE AND WESTERN TEXAS PANHANDLE. A FREEZE
WATCH OR FREEZE WARNING MAY BECOME NECESSARY FOR THESE AREAS DURING
ONE OR BOTH MORNINGS.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THROUGH EARLY THIS
EVENING ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE FAR EASTERN
TEXAS PANHANDLE.
AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL FIRE WEATHER CONDITIONS THIS EVENING.
GOEHRING
In the hours before
Special weather statement, May 11, 2:01 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
301 PM CDT SUN MAY 11 2014
OKZ003-TXZ004-005-112045-
BEAVER OK-LIPSCOMB TX-OCHILTREE TX-
301 PM CDT SUN MAY 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OCHILTREE...NORTHERN
LIPSCOMB AND BEAVER COUNTIES UNTIL 345 PM CDT...
AT 258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
FORGAN TO 6 MILES NORTHEAST OF PERRYTON...MOVING NORTH AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
BEAVER... PERRYTON... SLAPOUT...
MOCANE... KNOWLES... GRAY...
GATE... FORGAN... FLORIS...
ELMWOOD... BRYANS CORNER... BALKO...
FOLLETT... DARROUZETT... BOOKER...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3640 10005 3634 10095 3700 10067 3701 10003
TIME...MOT...LOC 2001Z 196DEG 24KT 3700 10043 3648 10074
JC
Hail, Beaver
- When
- May 11, 2:25 PM CST to 2:26 PM CST
- Where
- Beaver County, 6.81 mi SSW of Beaver to 2.11 mi S of Beaver
- Measured
- 1.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.730, -100.570
A discrete supercell developed over the eastern Oklahoma Panhandle during the afternoon hours of the 11th. This storm strengthened as it moved northeastward along a dryline. As the storm approached the town of Beaver, a storm chaser 6 miles south-southwest of Beaver reported half dollar size hail (1.25 inches). This storm continued to move to the northeast after producing this hail.
Hail, Beaver
- When
- May 11, 2:35 PM CST to 2:36 PM CST
- Where
- Beaver County, 6.23 mi ESE of Forgan to 8.15 mi ENE of Forgan
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.880, -100.420
A discrete supercell developed over the eastern Oklahoma Panhandle during the afternoon hours of the 11th. This storm strengthened as it moved northeastward along a dryline. As the storm approached the town of Mocane (Beaver County), the County Emergency Manager reported half dollar size hail (1.25 inches) 6 miles east of Mocane. This storm continued to move to the northeast after producing this hail.
Hail, Beaver
- When
- May 11, 2:57 PM CST to 2:59 PM CST
- Where
- Beaver County, 0.55 mi W of Knowles to 7.2 mi NNE of Knowles
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.870, -100.190
A discrete supercell developed over the eastern Oklahoma Panhandle during the afternoon hours of the 11th. This storm strengthened as it moved northeastward along a dryline. As the storm approached the town of Knowles (Beaver County), a member of the public reported quarter size hail (1.00 inches) in Knowles. This storm continued to move to the northeast after producing this hail.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Nebraska, May 11 to 15, 20141 injured · $2.4 million · EF3 · 39 events
- Wildfire in Texas, May 11 to 14, 20141 death · $10 million · 1 event
- Tornadoes and Flash Flood in Iowa, May 11 to 12, 2014$2.1 million · EF2 · 31 events
- Tornadoes and Hail in Iowa, May 11, 2014$3.0 million · EF1 · 9 events
- Flash Flooding and Flood in Illinois, May 11, 2014$353,000 · 1.25 in hail · 23 events
- Tornadoes and Hail in Kansas, May 11, 2014EF1 · 73 events
- Flash Flood and Hail in Iowa, May 11, 2014$304,000 · 2.75 in hail · 20 events
- Flash Flooding and Hail in Illinois, May 11, 2014$313,000 · 2.75 in hail · 19 events
- Hail and Damaging Winds in Ohio, May 11, 2014$226,000 · 1.75 in hail · 14 events
- Hail and Damaging Wind in Kansas, May 11, 2014$250,000 · 1.75 in hail · 10 events
- Damaging Wind in Wisconsin, May 11, 2014$175,000 · 52 kt wind · 1 event
- Flash Flooding and Flood in Indiana, May 11 to 12, 2014$65,000 · 68 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516765, 516766, 516767.